I find I do this sometimes when I take my Lantus in the evening. Like right now I took my Lantus at 65 units. I then thought about the one time I accidentally injected Humalog instead of Lantus So I look down at the pen, yes, it’s Lantus. No need to freak out. But then it begins and I start doubting myself. I think, who knows, you could be hallucinating or something Check your sugars in fifteen minutes and find out if it’s going lower. I check it once and it’s normal. Then I think, check it again, I bet it’s lower. Then boom, went from 260 to 200. I know when this has happened in the past it eventually starts going back up again but I’m sort of freaking myself out about something I know I shouldn’t be freaking out with. Would be helpful to know if others have placebo’ed themselves into lower blood sugars. Thanks
Joe, I have also freaked out when I thought i did the =switch a roo= thing. Scarey.
I’ve psyched my self into false-lows many times before (where I had all the symptoms but not the readings). I must say, however, that 65 units of Lantus seems extreme. Doctors used to give me hell when I told them I took 34 units of Lantus at bedtime and wondered how I was surviving. Did you mean to write 6.5 units instead? After I realized what the real problem was the Lantus got cut down drastically.
I get out Lantus separately from Humalog but I still freak out sometimes, or start to do the Lantus dose with Humalog!!